Alert archive / Alabama / Tornado Warnings in 2007
Tornado Warning 156, NWS Birmingham, AL
NWS Birmingham, AL issued this tornado warning at Oct 23, 2007, 1:54 AM CDT for Elmore County, Alabama. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 23, 2007, 1:54 AM CDT (06:54 UTC)
- Expired
- Oct 23, 2007, 2:30 AM CDT
- In force
- 36 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
County Elmore County, AL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 23, 12:43 AM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 6.9 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 464 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 563 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 201 m²/s²
- 0-3 km storm-relative helicity
- 241 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KBMX 230654
TORBMX
ALC051-230730-
/O.NEW.KBMX.TO.W.0156.071023T0654Z-071023T0730Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
154 AM CDT TUE OCT 23 2007
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* TORNADO WARNING FOR...
ELMORE COUNTY IN EAST CENTRAL ALABAMA...
THIS INCLUDES THE CITIES OF...WETUMPKA...MILLBROOK...
* UNTIL 230 AM CDT
* AT 151 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR
MILLBROOK...MOVING EAST AT 35 MPH.
* THE TORNADO WILL BE NEAR...
BLUE RIDGE...WETUMPKA AND WALLSBORO BY 200 AM CDT...
CLAUD BY 205 AM CDT...
6 MILES SOUTH OF ECLECTIC BY 210 AM CDT...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM CDT TUESDAY MORNING
FOR EASTERN ALABAMA.
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3275 8595 3266 8591 3253 8590 3243 8610
3251 8625 3245 8639 3262 8640
TIME...MOT...LOC 0654Z 255DEG 30KT 3249 8630
$$
KSL2 follow-up statements
000
WWUS54 KBMX 230710
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
210 AM CDT TUE OCT 23 2007
ALC051-230730-
/O.CON.KBMX.TO.W.0156.000000T0000Z-071023T0730Z/
ELMORE AL-
210 AM CDT TUE OCT 23 2007
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 230 AM CDT FOR ELMORE
COUNTY...
AT 206 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR ELMORE...OR ABOUT
NEAR WETUMPKA...MOVING EAST AT 30 MPH.
THE TORNADO WILL BE NEAR...
WETUMPKA...BLUE RIDGE AND WALLSBORO BY 215 AM CDT...
7 MILES SOUTH OF DEXTER BY 225 AM CDT...
CLAUD...ECLECTIC...7 MILES SOUTHWEST OF KENT AND 9 MILES SOUTH OF
CENTRAL BY 230 AM CDT...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM CDT TUESDAY MORNING
FOR EASTERN ALABAMA.
LAT...LON 3251 8625 3247 8635 3264 8635 3272 8607
3272 8604 3274 8601 3275 8595 3266 8591
3253 8590 3243 8610
TIME...MOT...LOC 0710Z 255DEG 30KT 3252 8624
$$
KSL000
WWUS54 KBMX 230719
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
218 AM CDT TUE OCT 23 2007
ALC051-230730-
/O.CON.KBMX.TO.W.0156.000000T0000Z-071023T0730Z/
ELMORE AL-
218 AM CDT TUE OCT 23 2007
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 230 AM CDT FOR EASTERN
ELMORE COUNTY...
AT 214 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR WETUMPKA...MOVING
EAST AT 30 MPH.
THE TORNADO WILL BE NEAR...
CLAUD BY 225 AM CDT...
ECLECTIC...6 MILES SOUTHWEST OF KENT AND 8 MILES SOUTH OF CENTRAL
BY 230 AM CDT...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM CDT TUESDAY MORNING
FOR EASTERN ALABAMA.
LAT...LON 3251 8625 3250 8625 3266 8624 3272 8607
3272 8604 3274 8601 3275 8595 3266 8591
3253 8590 3243 8610
TIME...MOT...LOC 0718Z 255DEG 30KT 3255 8616
$$
KSLWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this tornado warning went out at Oct 23, 12:00 AM CDT, 1 hour 54 minutes earlier.
Area forecast discussion, Oct 23, 12:00 AM CDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1200 AM CDT TUE OCT 23 2007 .UPDATE...FOR AVIATION DISCUSSION. && .DISCUSSION... MADE JUST SOME MINOR ADJUSTMENTS TO TONIGHTS FORECAST AS THE ONGOING FORECAST HAS A GOOD HANDLE ON THE CURRENT FORECAST. MAIN CONCERN FOR THE NIGHT WILL BE THE EXTENT OF THE PRIMED AIRMASS THAT HAS BEEN OVER SOUTHERN ALABAMA THIS AFTERNOON. LOOKING AT THE LATEST CHARTS IT APPEARS AT THIS TIME THAT THE JUICIEST AIRMASS WILL REMAIN SOUTH OF THE FORECAST AREA...BUT THERE MAY BE A FEW STORMS THAT DRIFT INTO THE SOUTHERN PORTIONS OF THE AREA BEFORE DISSIPATING. WILL NEED TO KEEP AN EYE ON THINGS...ESPECIALLY OVERNIGHT AS THE SYSTEM MOVES FURTHER EAST. EXPECTING THE FRONT TO BE NEAR THE AL/MS STATE LINE BY 12Z TOMORROW. HEAVIEST RAIN LOOKS TO BE SETTING UP ALONG THE I-20/I-59 CORRIDOR. UPDATES SENT. && .AVIATION...06Z TAF DISCUSSION. WIDESPREAD SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE TO OVER-SPREAD THE AREA FROM THE WEST. EXPECT IFR CONDITIONS AT ALL SITES THE REMAINDER OF THE PERIOD THROUGH 00Z. MVFR CEILINGS WILL HANG ON ACROSS THROUGH 6Z. SOUTHERLY WINDS 10 TO 15 MPH CAN BE EXPECTED. && .BMX WATCHES/WARNINGS/ADVISORIES... AL...NONE. &&
Hazardous weather outlook, Oct 23, 1:48 AM CDT, 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 148 AM CDT TUE OCT 23 2007 ALZ011>015-017>050-231300- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 148 AM CDT TUE OCT 23 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. SEVERE THUNDERSTORMS WITH ISOLATED TORNADOES ARE POSSIBLE ACROSS AREAS EAST OF I-65 THROUGH 6 AM CDT. A LINE OF THUNDERSTORMS WILL MOVE ACROSS EAST ALABAMA AND WILL PRODUCE PERIODS OF HEAVY RAINFALL...AND LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY. STRONG THUNDERSTORMS AND LOCALLY HEAVY RAINFALL WILL BE POSSIBLE TUESDAY. A COLD FRONT WILL SLOWLY MOVE ACROSS CENTRAL ALABAMA FROM WEST TO EAST AS ABUNDANT MOISTURE REMAINS IN PLACE ACROSS THE AREA. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL WILL BE NECESSARY THROUGH 6 AM CDT TUESDAY.
In the hours before
Local storm report, Oct 22, 11:23 PM CDT, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1123 PM CDT MON OCT 22 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1052 PM TSTM WND DMG NEWBERN 32.59N 87.54W
10/22/2007 HALE AL EMERGENCY MNGR
NUMEROUS TREES DOWN WITH SOME ON HOUSES ALONG COUNTY ROAD
16. POSSIBLE TORNADO.
&&
JRALocal storm report, Oct 22, 11:41 PM CDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1141 PM CDT MON OCT 22 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1052 PM TSTM WND DMG NEWBERN 32.59N 87.54W
10/22/2007 HALE AL EMERGENCY MNGR
*** 1 INJ *** NUMEROUS TREES DOWN WITH SOME ON HOUSES
ALONG COUNTY ROAD 16. 15 HOUSES DAMAGED...3 TRAILERS
OVERTURNED...NUMEROUS DOWNED POWER LINES. POSSIBLE
TORNADO.
&&
JRALocal storm report, Oct 23, 12:58 AM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1258 AM CDT TUE OCT 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1052 PM TSTM WND DMG NEWBERN 32.59N 87.54W
10/22/2007 HALE AL EMERGENCY MNGR
*** 1 INJ *** NUMEROUS TREES DOWN WITH SOME ON HOUSES
ALONG COUNTY ROAD 16. 15 HOUSES DAMAGED...3 TRAILERS
OVERTURNED...NUMEROUS DOWNED POWER LINES. POSSIBLE
TORNADO.
1210 AM TSTM WND DMG BRENT 32.94N 87.18W
10/23/2007 BIBB AL EMERGENCY MNGR
NUMEROUS TREES DOWN AS WELL AS POWER LINES AROUND THE
BEAR CREEK ROAD AND COUNTY ROAD 5.
1235 AM TSTM WND DMG SELMA 32.42N 87.03W
10/23/2007 DALLAS AL EMERGENCY MNGR
POWER POLES AND LINES DOWN AT THE 1600 BLOCK OF
WASHINGTON STREET IN DOWNTOWN SELMA.
1235 AM TSTM WND DMG SELMA 32.42N 87.03W
10/23/2007 DALLAS AL EMERGENCY MNGR
TREE DOWN ON A HOUSE AT 11 ACKERS ALLEY IN DOWNTOWN
SELMA.
&&
JRAThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 22, 9:33 PM CDT | Tornado Warning | BMX | Marengo | 27 min |
| Oct 22, 9:59 PM CDT | Tornado Warning | BMX | Hale, Marengo, Perry | 31 min |
| Oct 22, 10:30 PM CDT | Tornado Warning | BMX | Marengo | 45 min |
| Oct 22, 10:44 PM CDT | Tornado Warning | BMX | Hale, Perry | 31 min |
| Oct 22, 11:16 PM CDT | Tornado Warning | BMX | Bibb, Hale, Perry | 29 min |
| Oct 22, 11:25 PM CDT | Tornado Warning | BMX | Dallas, Perry | 35 min |
| Oct 23, 12:00 AM CDT | Tornado Warning | BMX | Bibb, Chilton, Dallas, Perry | 45 min |
| Oct 23, 12:27 AM CDT | Severe Thunderstorm Warning | BMX | Autauga, Chilton, Dallas | 33 min |
| Oct 23, 12:44 AM CDT | Severe Thunderstorm Warning | BMX | Chilton, Shelby | 31 min |
| Oct 23, 1:00 AM CDT | Severe Thunderstorm Warning | BMX | Autauga, Chilton, Dallas, Lowndes | 45 min |
| Oct 23, 1:11 AM CDT | Severe Thunderstorm Warning | BMX | Autauga, Chilton, Coosa, Elmore, Shelby, Talladega | 49 min |
| Oct 23, 1:25 AM CDT | Tornado Warning | BMX | Chilton, Coosa | 35 min |
| Oct 23, 1:33 AM CDT | Tornado Warning | BMX | St. Clair, Shelby | 27 min |
| Oct 23, 1:39 AM CDT | Tornado Warning | BMX | Lowndes, Montgomery | 36 min |
| Oct 23, 1:59 AM CDT | Tornado Warning | BMX | Talladega | 31 min |
| Oct 23, 2:06 AM CDT | Severe Thunderstorm Warning | BMX | Coosa, Tallapoosa | 39 min |
| Oct 23, 2:16 AM CDT | Severe Thunderstorm Warning | BMX | St. Clair, Talladega | 29 min |
| Oct 23, 2:27 AM CDT | Tornado Warning | BMX | Coosa, Tallapoosa | 20 min |
| Oct 23, 2:33 AM CDT | Tornado Warning | BMX | Lowndes, Montgomery | 27 min |
| Oct 23, 2:35 AM CDT | Severe Thunderstorm Warning | BMX | Calhoun, Talladega | 25 min |
| Oct 23, 2:50 AM CDT | Severe Thunderstorm Warning | BMX | Tallapoosa | 40 min |
| Oct 23, 1:47 PM CDT | Severe Thunderstorm Warning | BMX | Barbour, Bullock, Lee, Macon, Russell | 28 min |
| Oct 23, 2:15 PM CDT | Severe Thunderstorm Warning | BMX | Lee, Russell | 30 min |
Nearby
Tornado Warnings in Alabama, 2007Every tornado warning in 2007Tornadoes in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.